Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 72, NWS Grand Rapids, MI

October 17, 2011

NWS Grand Rapids, MI issued this small craft advisory at Oct 17, 2011, 3:22 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 3:22 PM EDT (19:22 UTC)
Expired
Oct 18, 2011, 4:04 PM EDT
In force
25 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WHUS73 KGRR 171922
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 PM EDT MON OCT 17 2011


LMZ847>849-180330-
/O.CAN.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/
/O.NEW.KGRR.SC.Y.0072.111017T1922Z-111019T0000Z/
/O.NEW.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
322 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE GALE WARNING
HAS BEEN CANCELLED. 

* WINDS...WEST WINDS TO 30 KNOTS DECREASING TO UNDER 15 KNOTS
  TUESDAY. NORTHERLY GALES TO 40 KNOTS THEN DEVELOPING ON WEDNESDAY.

* WAVES...6 TO 10 FEET SUBSIDING INTO TUESDAY. WAVES THEN
  INCREASING TO OVER 8 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ844>846-180330-
/O.CAN.KGRR.GL.W.0032.000000T0000Z-111017T2200Z/
/O.NEW.KGRR.SC.Y.0072.111017T1922Z-111019T0000Z/
/O.NEW.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
322 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE GALE WARNING
HAS BEEN CANCELLED. 

* WINDS...WEST WINDS TO 30 KNOTS DECREASING TO UNDER 15 KNOTS
  TUESDAY. NORTHERLY GALES TO 40 KNOTS THEN DEVELOPING ON WEDNESDAY.

* WAVES...6 TO 10 FEET SUBSIDING INTO TUESDAY. WAVES THEN
  INCREASING TO OVER 8 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
146 
WHUS73 KGRR 180203
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1003 PM EDT MON OCT 17 2011

LMZ844>849-181015-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-111019T0000Z/
/O.CON.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1003 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING...

* WINDS...WEST WINDS TO 30 KNOTS DECREASING TO UNDER 15 KNOTS 
  TUESDAY. NORTHERLY GALES TO 40 KNOTS THEN DEVELOPING ON 
  WEDNESDAY. 

* WAVES...6 TO 10 FEET SUBSIDING INTO TUESDAY. WAVES THEN 
  INCREASING TO OVER 8 FEET WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
847 
WHUS73 KGRR 180800
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 AM EDT TUE OCT 18 2011

LMZ844>849-181600-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-111019T0000Z/
/O.CAN.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/
/O.NEW.KGRR.SR.A.0001.111019T1200Z-111021T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
400 AM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING. THE GALE WATCH HAS BEEN CANCELLED. 

* WAVES...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET TODAY. WAVES THEN
  INCREASING TO OVER 8 FEET WEDNESDAY.
* WINDS...NORTHWEST 10 TO 20 KNOTS TODAY BECOMING NORTHEAST
  WEDNESDAY AND INCREASING TO GALES TO 40 KNOTS. STORM FORCE
  WINDS TO 50 KNOTS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
333 
WHUS73 KGRR 181504
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1104 AM EDT TUE OCT 18 2011

LMZ844>849-182315-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-111019T0000Z/
/O.CON.KGRR.SR.A.0001.111019T1200Z-111021T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1104 AM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING...

* WAVES...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET TODAY. WAVES THEN 
  INCREASING TO OVER 8 FEET WEDNESDAY.

* WINDS...NORTHWEST 10 TO  20 KNOTS TODAY BECOMING NORTHEAST
  WEDNESDAY AND INCREASING TO GALES TO 40 KNOTS. STORM FORCE WINDS
  TO 50 KNOTS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
876 
WHUS73 KGRR 182004
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 PM EDT TUE OCT 18 2011

LMZ844>849-190415-
/O.CAN.KGRR.SC.Y.0072.000000T0000Z-111019T0000Z/
/O.CON.KGRR.SR.A.0001.111019T1200Z-111021T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
404 PM EDT TUE OCT 18 2011

...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


* WINDS...NORTHEAST GALES WILL DEVELOP WEDNESDAY. STORM FORCE
  WINDS TO 50 KNOTS AREE POSSIBLE WEDNESDAY AFTERNOON AND
  WEDNESDAY NIGHT.

* WAVES...BUILDING TO 10 TO 14 FEET WEDNESDAY NIGHT INTO THURSDAY.
  SHADOWING COULD LEAD TO LOWER WAVE HEIGHTS ALONG THE IMMEDIATE
  SHORELINE NORTH OF HOLLAND TO WHITEHALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 1:30 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 17, 1:30 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
130 PM EDT MON OCT 17 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(400 AM EDT MON OCT 17 2011)
STRONG LOW PRESSURE OVER JAMES BAY CANADA WILL RESULT IN WINDY
CONDITIONS ACROSS LOWER MICHIGAN TODAY. LOW PRESSURE TRACKING
NORTHEAST INTO THE EASTERN GREAT LAKES REGION WILL BRING SOME RAIN
WELL TO THE NORTHWEST OF THE LOW TRACK INTO LOWER MICHIGAN LATE
TUESDAY THROUGH WEDNESDAY INTO THURSDAY. IT WILL ALSO BECOME WINDY
WEDNESDAY THROUGH WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES WILL
AVERAGE BELOW NORMAL MID TO LATE WEEK BEFORE RETURNING TO NEAR
NORMAL FOR NEXT WEEKEND.

&&

.SHORT TERM...(400 AM EDT MON OCT 17 2011)
SHORT TERM FCST CHALLENGES INCLUDE ASSESSMENT OF WIND SPEEDS/PK WIND
GUSTS TODAY AND DETERMINING POPS AND TIMING OF RAIN INTO OUR FCST
AREA TUESDAY THROUGH WEDNESDAY. FCST TWEAKS INCLUDED RAISING POPS
AND QPF AMOUNTS FOR WEDNESDAY.

WINDY CONDITIONS ARE ANTICIPATED THIS MORNING AND AFTERNOON. A
POLLING OF 00Z NAM/GFS BUFKIT TIME HEIGHT X SECTIONS OF WIND/MIXING
HEIGHT SUGGESTS THAT PK GUSTS SHOULD REACH THE 35 TO 44 MPH RANGE
ACROSS MOST OF OUR AREA... FALLING SHORT OF WIND ADVISORY CRITERIA.
IR SAT TRENDS/00Z GFS GUIDANCE RH PROGS INDICATE SKIES WILL BE
MOSTLY SUNNY TODAY.

PARTLY CLOUDY AND COOL CONDITIONS ARE ANTICIPATED TONIGHT INTO
TUESDAY MORNING FOLLOWED BY INCREASING CLOUD COVER AND A CHC OF
SHOWERS TUESDAY AFTERNOON AS DEEPER MOISTURE MOVES INTO THE SE HALF
OF OUR FCST AREA.

PROBABILITIES FOR RAIN WILL RAMP UP TUESDAY NIGHT AND EVEN MORE SO
FOR WEDNESDAY WITH DEEP MOISTURE IN PLACE AS THE UPPER TROF AXIS
CONTINUES TO AMPLIFY OVER OUR REGION. THE UPPER LEVEL PATTERN FAVORS
A FURTHER NORTHWESTWARD TRACK OF THE SFC LOW PRESSURE SYSTEM
WEDNESDAY AND IT/S ASSOCIATED RAIN SHIELD AS SUGGESTED BY 00Z ECMWF
AND GFS GUIDANCE TRENDS. RAIN WILL ALSO BE ENHANCED BY DEFORMATION
ZONE DYNAMICS AND 00Z GFS/ECMWF GUIDANCE IS ALSO SHOWING A
SIGNIFICANT TROWAL EXTENDING FROM THE MID ATLANTIC REGION DUE WEST
TO LWR MI WEDNESDAY.

SO WE ARE COMPLETELY DISCOUNTING 00Z NAM GUIDANCE WHICH SUGGESTS
NO MEASURABLE RAIN WILL FALL ACROSS MOST OF OUR FCST AREA WEDNESDAY.
PREFER TRENDS OF THE GFS/MAV GUIDANCE AS WELL AS THE TREND OF THE
ECMWF... WHICH IS LOOKING INCREASINGLY FAVORABLE FOR A WET AND WINDY
DAY WEDNESDAY. MAX TEMPS WILL STRUGGLE TO REACH THE UPPER 40S TO
NEAR 50 DEGREES DUE TO EXTENSIVE CLOUDS/STRONG NORTH WINDS/RAIN.
TWEAKED POPS UPWARD ACROSS OUR ENTIRE FCST AREA FOR WEDNESDAY AND
FUTURE SHIFTS MAY NEED TO CONTINUE THIS TREND. SOME GUSTY HEAVY RAIN
SHOWERS ALSO SEEM POSSIBLE WITH 00Z GFS GUIDANCE SHOWING 45 TO 50
KTS OF WIND AT THE 925 MB LEVEL BY 00Z THUR.

&&

.LONG TERM...(400 AM EDT MON OCT 17 2011)
(WEDNESDAY NIGHT THROUGH SUNDAY)

THE MAIN FOCUS OF THIS DISCUSSION DOES REMAIN ON THE SYSTEM FOR
MIDWEEK. AS WE HAVE BEEN WRITING ABOUT FOR NEARLY A WEEK NOW... OUR
SYSTEM OVER THE EASTERN HALF OF THE CONUS WILL IN FACT TURN OUT TO
BE AT LEAST AS MUCH WIND AND RAIN TO THIS AREA AS THE SYSTEM LATE
LAST WEEK DID. THAT LOW WAS DOWN TO 964 MB LOW OVER JAMES BAY SUNDAY
MORNING.

THE MODELS ARE COMING INTO BETTER AGREEMENT NOW AS THE SHORTWAVE
ENERGY IS COMING INTO OUR RAOB NETWORK. SO WE ARE NOW MORE CONFIDENT
THERE WILL BE SIGNIFICANT STORM HERE WEDNESDAY INTO THURSDAY.

THIS PRIMARY STORM SYSTEM WILL GET A SIGNIFICANT BOOST FROM THE
SUBTROPICAL SYSTEM (WHICH CURRENTLY HAS 2.6 INCHES OF PRECIPITABLE
WATER WITH IT) THAT GETS CAUGHT WITH THE JET DYNAMICS OF THE DIGGING
UPPER TROUGH. THE LATEST ECMWF SHOWS AN AWESOME TROWAL (ALMOST AS
GOOD ON THE GFS) WEDNESDAY NIGHT WITH 40 KNOT EAST WINDS GOING UP
THE ISENTROPIC SURFACES FROM NY STATE INTO CENTRAL LOWER MICHIGAN
(NEAR 700 MB). WHAT IS HELPING ALL OF THIS IS THAT THE UPPER LOW
CLOSES OFF OVER SOUTHWEST OHIO WEDNESDAY EVENING SO ALL THAT ENERGY
IN THE COLD CONVEYOR BELT WILL BE PULLED BACK WELL WEST INTO WESTERN
LOWER MICHIGAN WEDNESDAY NIGHT INTO THE EARLY MORNING HOURS OF
THURSDAY. YOU HAVE TO KNOW THIS WILL BRING A SIGNIFICANT RAINFALL
EVENT TO OUR CWA THAT WILL LAST INTO THURSDAY MORNING. AGAIN AS WITH
THE PAST FEW DAYS OUR CURRENT POPS FOR WEDNESDAY NIGHT AND THURSDAY
ARE TO LOW FOR THIS EVENT BUT EXPECT THEM TO RISE THE NEXT FEW
FORECAST CYCLES. WITH A DEEP SYSTEM LIKE THIS EXPECT A FAIR AMOUNT
OF WIND TOO. WE MAY NEED WIND HEADLINES TOO FOR THURSDAY DEPENDING
ON HOW THIS PLAYS OUT.

DUE TO THE NORTH WINDS WITH THIS SYSTEM AS IT PULLS OUT MID TO LATE
IN THE DAY THURSDAY... THE LAKE EFFECT WOULD MOSTLY BE NEAR THE LAKE
SHORE. THIS WILL ALSO BRING THE COLDEST AIR OF THE SYSTEM WITH IT
BUT DUE TO ALL THE CLOUDS IT DOES NOT LOOK LIKE BELOW FREEZING
TEMPERATURES ARE LIKELY. WE COULD SEE HIGHS IN THE 40S THURSDAY AND
MAYBE FRIDAY.

THAT SYSTEM GETS SHEARED OUT FRIDAY AS THAT POWERFUL STORM FROM
NORTHERN CHINA (WITH THE 205 KNOT 300 MB JET CORE) HEADS ACROSS THE
PACIFIC THIS COMING WEEKEND. THAT IN TURN THEN PUSHES A SHORTWAVE
RIDGE INTO THE WESTERN CONUS LATE NEXT WEEK. THAT SHOULD GIVE US A
FEW DAYS OF QUIET WEATHER. THE THE LEAD SHORTWAVE... AHEAD OF THAT
STRONG PACIFIC STORM FROM CHINA... WILL BRING THE CHANCE OF SHOWER
SUNDAY.

&&

.AVIATION...(130 PM EDT MON OCT 17 2011)
MAIN IMPACT TO AVIATION INTERESTS THROUGH 18Z TUE WILL BE THE WIND
GUSTS THROUGH THIS EVENING AT ALL OF THE TERMINALS. WIND GUSTS ARE
INCREASING EARLY THIS AFTERNOON WITH DIURNAL MIXING ONGOING. WIND
GUSTS UP TO 30 KNOTS ARE EXPECTED AT ALL SITES. THESE WINDS WILL
DIMINISH SOME TOWARD SUNSET AS DIURNAL MIXING DIMINISHES...AND THEN
MORE OVERNIGHT AS THE GRADIENT WEAKENS.

HIGH CLOUDS WILL BE BEGINNING TO DEVELOP/STREAM IN TONIGHT AS THE
NEXT SYSTEM BEGINS TO ORGANIZE TO OUR SW. SOME LOW LEVEL MOISTURE
/AROUND 3-4K FT/ WILL BEGIN TO ADVECT IN FROM THE NW LATE TOMORROW
MORNING. THIS SHOULD MAINLY IMPACT KMKG AND KGRR BY 18Z TUE. LOWER
CLOUDS WILL INCREASE AND RAIN WILL DEVELOP AT ALL SITES AFTER THIS
FCST PERIOD WITH THE NEXT SYSTEM.

&&

.MARINE...(400 AM EDT MON OCT 17 2011)
WE WILL EXPAND THE GALE WARNING TO INCLUDE ALL OUR NEARSHORE ZONES
TODAY FOR WESTERLY 35 TO 40 KT GALES. ANOTHER SIGNIFICANT WIND/WAVE
EVENT IS ANTICIPATED WEDNESDAY INTO THURSDAY.

&&

.HYDROLOGY...(400 AM EDT MON OCT 17 2011)
SOME SIGNIFICANT RAINFALL IS APPEARING INCREASINGLY LIKELY ACROSS
PORTIONS OF OUR FCST AREA WEDNESDAY THROUGH WEDNESDAY NIGHT INTO
THURSDAY. IN FACT 00Z ECMWF GUIDANCE IS NOW SUGGESTING BASIN AVG QPF
AMOUNTS COULD EVEN POTENTIALLY REACH AN INCH OR TWO IN THAT TIME
FRAME ACROSS MUCH OF OUR FCST AREA. THEREFORE WE WILL NEED TO
MONITOR THIS SYSTEM CLOSELY AS RAINFALL COULD BE SIGNIFICANT ENOUGH
TO CAUSE A FEW HYDRO ISSUES BY MID TO LATE WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING ST JOSEPH TO MANISTEE TODAY.

&&

SYNOPSIS:     LAURENS
SHORT TERM:   LAURENS
LONG TERM:    WDM
AVIATION:     NJJ
MARINE:       LAURENS
HYDROLOGY:    LAURENS
Hazardous weather outlook, Oct 17, 4:14 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 AM EDT MON OCT 17 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
414 AM EDT MON OCT 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS MAY GUST TO NEAR 40 MPH TODAY..CAUSING SOME POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG FALL STORM LIKELY WILL BRING RAIN THAT MAY BE HEAVY AT
TIMES STRONG WINDS WEDNESDAY INTO EARLY THURSDAY. WITH THE FALLING
LEAVES COMBINED WITH LOCALLY HEAVY RAINFALL COULD POSSIBLY CLOGGING
DRAINS AND SMALL STREAMS. THIS WOULD RESULT IN A HEIGHTENED THREAT
FOR URBAN AND SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED DURING THIS TIME.

LMZ844>849-180815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
414 AM EDT MON OCT 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS AND LARGE WAVES WILL MAKE BOATING IN THE NEAR
SHORE WATERS OF LAKE MICHIGAN VERY HAZARDOUS TODAY. WHILE THE WINDS
WILL DIMINISH AND WAVE HEIGHTS SUBSIDE SOME TONIGHT... CONDITIONS
WILL REMAIN HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WIND AND WAVES WILL CONTINUE TO MAKE CONDITIONS HAZARDOUS TO
SMALL CRAFT TUESDAY INTO TUESDAY NIGHT. THEN A STRONG STORM WILL
MOVE INTO A AREA WEDNESDAY AND NOT EXIT THE AREA UNTIL FRIDAY. SO
CONDITIONS SHOULD REMAIN HAZARDOUS TO SMALL CRAFT THROUGH MOST OF
THIS COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED DURING THIS TIME.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:22 PM EDTGale WatchGRR13 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.